I Have a Layer of Crust All over my Nose After Broken Capillary Treatment. Options?

It breaks off here and there and oozes when it does. It's been 2 days. Should I use something on it like neosporin? Should I be trying to remove the crust?

Doctor Answers (4)

Laser treatment for capillaries

+2

Crusting indicates that the laser caused some degree of thermal injury to the skin.  This is more likely if you are more darkly pigmented or tan.   I recommend Aquaphor Healing Ointment for the areas of crusting.  Make sure that you do not pick at the crusted areas.  I would also call your doctor to let them know.


Lone Tree Dermatologic Surgeon

Laser Treatment for Broken Capillaries

+2

In my experience with IPL laser treatments this can happen when the laser setting is too high, the area is over treated, or you don’t have full contact between the laser head and the skin.  Keep in mind the nose physically has less skin and tissue than other areas of the face and typically has the most broken capillaries resulting in more heat absorption causing the skin to burn.  In order to prevent permanent damage keep the area treated with a topical ointment, I recommend aquaphor.  Do not pick the scab, this will slow down the healing process and may cause scarring. I would also recommend going back to the clinic that you had the treatment to follow up.

Sarah E. McMillan, MD
Bellevue Plastic Surgeon
5.0 out of 5 stars 5 reviews

Keep wounds greasy

+2

Sometimes a little crusting does occur after laser treatment to treat nasal telangiectasias (the dilated blood vessels), especially since these are more stubborn and require a little more vigorous treatment.  Most wounds, including yours, heal the best when they are kept greasy and covered.  The goal is to avoid scab formation.  Since you probably can't (and don't want to) cover your nose, I recommed using polysporin, or even a bland emollient like aquaphor several times a day.  There is no need to remove the crusts - they will soften and fall off on there own if you keep the area lubricated.  If the oozing persists, contact your doctor to make sure you are healing properly and have not developed an infection.

Naomi Donnelley, MD
Santa Barbara Dermatologist

You might also like...

Do not use Neosporin

+2

Neosporin is a terrible medication. Most people are, or will become, allergic to it during their lifetime, causing additional skin problems. Use Polysporin, if anything, which is a superior product and just a few dollars more in the same section. I'd suggest you contact the office that did this treatment to see what they say, but I would not use Neosporin, ever!

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.